Alert archive / New York / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 14, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 13, 2004, 4:22 PM EDT for Herkimer County, Montgomery County, New York. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 4:22 PM EDT (20:22 UTC)
- Expired
- May 13, 2004, 5:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
Counties Herkimer County, NY, Montgomery County, NY
The radar
The Albany radar (KENX), 74 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
599
WUUS51 KALY 132022
SVRALY
NYC043-057-132100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
422 PM EDT THU MAY 13 2004
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK
THIS INCLUDES THE CITIES OF...LITTLE FALLS...HERKIMER
MONTGOMERY COUNTY IN EASTERN NEW YORK
THIS INCLUDES THE CITIES OF...FONDA...CANAJOHARIE...AMSTERDAM
* UNTIL 500 PM EDT
* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEWPORT TO HERKIMER TO ST. JOHNSVILLE
TO 17 MILES SOUTHEAST OF CANAJOHARIE...OR ALONG A LINE EXTENDING
FROM 8 MILES NORTH OF HERKIMER TO HERKIMER TO 8 MILES NORTHWEST OF
CANAJOHARIE TO 6 MILES EAST OF COBLESKILL...AND MOVING NORTHEAST AT
20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DOLGEVILLE BY 435 PM EDT
OHIO BY 440 PM EDT
FONDA BY 445 PM EDT
TRIBES HILL BY 450 PM EDT
FORT JOHNSON AND AMSTERDAM BY 455 PM EDT
HAGAMAN BY 500 PM EDT
LAT...LON 4334 7485 4328 7474 4303 7474 4298 7452
4298 7410 4291 7409 4278 7430 4278 7451
4295 7473 4297 7496 4307 7507 4325 7508
4349 7480
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 11:47 AM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, May 13, 11:47 AM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE ALBANY NY 1147 AM EDT THU MAY 13 2004 .DISC...HAVE DECIDED TO ISSUE A FLOOD WATCH FOR FLASH FLOODING FOR MOST OF OUR CWA FROM NOON TO 1000 PM EXCEPT FOR NW ZNS. AMS VERY MOIST AND UNSTABLE WITH PWATER IN THE 1.5 INCH RANGE. MAIN PROBLEM IS WEEK STEERING WINDS AND FNTL BNDRY VCNTY NY/WRN NEW ENG BDR. ANY TSTMS WHICH DO DVLP WILL HAVE POTENTIAL FOR LOCALIZED VERY HVY RAIN. COOR WITH BGM BTV BOX OKX. MADE MINOR ADJUSTMENTS TO MAX TEMPS FOR TODAY. .ALY...FFA THRU 1000 PM FOR ALL ZNS EXCPT NYC032-033-038-039-040-082 GG
Hazardous weather outlook, May 13, 12:00 PM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1200 PM EDT THU MAY 13 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013-014-141100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...THIS AFTERNOON AND EVENING. FLOOD WATCH FOR FLASH FLOODING EFFECTIVE NOON TODAY THRU 10PM THIS EVENING. LOCALIZED EXCESSIVE RAINFALL POSSIBLE FROM SLOW-MOVING HEAVY PRECIPITATION THUNDERSTORMS. WIDESPREAD FLOODING OF RIVERS UNLIKELY. .DAYS TWO THOUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... IMMEDIATE ACTIVATION IS NOT REQUIRED. HOWEVER ACTIVATION WILL BE REQUESTED WHEN AND WHERE SIGNIFICANT STORM ACTIVITY MATERIALIZES. SPOTTERS ARE REQUESTED TO FORWARD RAINFALL REPORTS OF ONE INCH OR MORE TO THE NATIONAL WEATHER SERVICE BY PHONE OR THRU THE WEBSITE.
In the hours before
Local storm report, May 13, 2:25 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
225 PM EDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 4 N BOLTON 43.59N 73.66W
05/13/2004 0.88 INCH WARREN NY TRAINED SPOTTER
&&
OKEEFELocal storm report, May 13, 2:57 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
257 PM EDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0245 PM HEAVY RAIN 1 N SHANDAKEN 42.14N 74.40W
05/13/2004 3.00 INCH ULSTER NY EMERGENCY MNGR
3.0 INCHES REPORTED IN 20 MINUTES.
&&
OKEEFEThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 12:56 PM EDT | Flash Flood Warning | ALY | Warren | 3 hr |
| May 13, 1:07 PM EDT | Flash Flood Warning | ALY | Hamilton | 3 hr |
| May 13, 1:34 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 26 min |
| May 13, 2:03 PM EDT | Flash Flood Warning | ALY | Schoharie | 3 hr |
| May 13, 2:24 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 51 min |
| May 13, 2:26 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 64 min |
| May 13, 2:37 PM EDT | Flash Flood Warning | ALY | Ulster | 3 hr |
| May 13, 2:50 PM EDT | Flash Flood Warning | ALY | Greene | 3 hr |
| May 13, 3:12 PM EDT | Flash Flood Warning | ALY | Montgomery | 3 hr |
| May 13, 3:32 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 43 min |
| May 13, 3:44 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 46 min |
| May 13, 3:55 PM EDT | Flash Flood Warning | ALY | Warren | 3 hr |
| May 13, 4:38 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 37 min |
| May 13, 4:46 PM EDT | Flash Flood Warning | ALY | Washington | 3 hr |
| May 13, 6:02 PM EDT | Flash Flood Warning | ALY | Ulster | 3 hr |
| May 13, 6:28 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 47 min |
Nearby
Severe Thunderstorm Warnings in New York, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.